Alert archive / Mississippi / Heat Advisories in 2018
Heat Advisory 3, NWS Mobile, AL
NWS Mobile, AL issued this heat advisory at Jul 20, 2018, 3:28 PM CDT for Baldwin County, Escambia County, Mobile County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida; 4 counties in Mississippi. It took effect at Jul 21, 2018, 10:00 AM CDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2018, 3:28 PM CDT (20:28 UTC)
- In effect from
- Jul 21, 2018, 10:00 AM CDT
- Expired
- Jul 22, 2018, 6:00 PM CDT
- In force
- 32 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Escambia County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 34 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1474 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted.
340 WWUS74 KMOB 202028 AAA NPWMOB URGENT - WEATHER MESSAGE...UPDATED National Weather Service Mobile AL 328 PM CDT Fri Jul 20 2018 ALZ261-263-265-MSZ075-076-078-079-210430- /O.NEW.KMOB.HT.Y.0003.180721T1500Z-180722T2300Z/ /O.CON.KMOB.HT.Y.0002.000000T0000Z-180721T0000Z/ Mobile Inland-Mobile Central-Mobile Coastal-Perry-Greene-Stone- George- Including the cities of Citronelle, Saraland, Mobile, Prichard, Theodore, Bayou La Batre, Dauphin Island, Grand Bay, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 328 PM CDT Fri Jul 20 2018 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 6 PM CDT SUNDAY... The National Weather Service in Mobile has issued a Heat Advisory, which is in effect from 10 AM Saturday to 6 PM CDT Sunday. * HEAT INDEX VALUES...Ranging between 108 and 112 degrees through the early evening. * Impacts...The combination of hot temperatures and high humidity may result in heat stress or heat related illness. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected of 103 to 104 degrees or heat indices of 108 to 112. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. && $$ ALZ262-264-266-FLZ201>206-210430- /O.NEW.KMOB.HT.Y.0003.180721T1500Z-180722T2300Z/ Baldwin Inland-Baldwin Central-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal- Including the cities of Stockton, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 328 PM CDT Fri Jul 20 2018 ...HEAT ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 6 PM CDT SUNDAY... The National Weather Service in Mobile has issued a Heat Advisory, which is in effect from 10 AM Saturday to 6 PM CDT Sunday. * HEAT INDEX VALUES...Ranging between 108 and 112 degrees. * IMPACTS...The combination of hot temperatures and high humidity may result in heat stress or heat related illness. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected of 103 to 104 degrees or heat indices of 108 to 112. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. && $$ ALZ051-052-MSZ067-210000- /O.CON.KMOB.HT.Y.0002.000000T0000Z-180721T0000Z/ Choctaw-Washington-Wayne- Including the cities of Butler, Lisman, Silas, Chatom, Millry, and Waynesboro 328 PM CDT Fri Jul 20 2018 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * HEAT INDEX VALUES...Ranging between 108 and 112 degrees through the early evening. * IMPACTS...The combination of hot temperatures and high humidity may result in heat stress or heat related illness. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected of 103 to 104 degrees or heat indices of 108 to 112. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. && $$
6 follow-up statements
336 WWUS74 KMOB 210102 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 802 PM CDT Fri Jul 20 2018 ALZ261>266-FLZ201>206-MSZ075-076-078-079-210900- /O.CON.KMOB.HT.Y.0003.180721T1500Z-180722T2300Z/ Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central- Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal- Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland- Okaloosa Coastal-Perry-Greene-Stone-George- Including the cities of Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 802 PM CDT Fri Jul 20 2018 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO 6 PM CDT SUNDAY... * HEAT INDEX VALUES...Ranging between 108 and 112 degrees. * IMPACTS...The combination of hot temperatures and high humidity may result in heat stress or heat related illness. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected of 103 to 104 degrees or heat indices of 108 to 112. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. && $$
898 WWUS74 KMOB 210828 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 328 AM CDT Sat Jul 21 2018 ALZ059-211630- /O.EXA.KMOB.HT.Y.0003.180721T1500Z-180722T2300Z/ Escambia- Including the cities of Atmore, Brewton, and Flomaton 328 AM CDT Sat Jul 21 2018 ...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT SUNDAY... The National Weather Service in Mobile has issued a Heat Advisory, which is in effect from 10 AM this morning to 6 PM CDT Sunday. * HEAT INDEX VALUES...Ranging between 108 and 112 degrees. * IMPACTS...The combination of hot temperatures and high humidity may result in heat stress or heat related illness. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected of 103 to 104 degrees or heat indices of 108 to 112. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. && $$ ALZ261>266-FLZ201>206-MSZ075-076-078-079-211630- /O.CON.KMOB.HT.Y.0003.180721T1500Z-180722T2300Z/ Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central- Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal- Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland- Okaloosa Coastal-Perry-Greene-Stone-George- Including the cities of Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 328 AM CDT Sat Jul 21 2018 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT SUNDAY... * HEAT INDEX VALUES...Ranging between 108 and 112 degrees. * IMPACTS...The combination of hot temperatures and high humidity may result in heat stress or heat related illness. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected of 103 to 104 degrees or heat indices of 108 to 112. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. && $$
695 WWUS74 KMOB 211547 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 1047 AM CDT Sat Jul 21 2018 ALZ059-261>266-FLZ201>206-MSZ075-076-078-079-220000- /O.CON.KMOB.HT.Y.0003.000000T0000Z-180722T2300Z/ Escambia-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Perry-Greene-Stone-George- Including the cities of Atmore, Brewton, Flomaton, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 1047 AM CDT Sat Jul 21 2018 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT SUNDAY... * HEAT INDEX VALUES...Ranging between 108 and 112 degrees. * IMPACTS...The combination of hot temperatures and high humidity may result in heat stress or heat related illness. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected of 103 to 104 degrees or heat indices of 108 to 112. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. && $$
022 WWUS74 KMOB 212319 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 619 PM CDT Sat Jul 21 2018 ALZ059-261>266-FLZ201>206-MSZ075-076-078-079-220800- /O.CON.KMOB.HT.Y.0003.000000T0000Z-180722T2300Z/ Escambia-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Perry-Greene-Stone-George- Including the cities of Atmore, Brewton, Flomaton, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 619 PM CDT Sat Jul 21 2018 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT SUNDAY... * HEAT INDEX VALUES...Ranging between 108 and 112 degrees. * IMPACTS...The combination of hot temperatures and high humidity may result in heat stress or heat related illness. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected of 103 to 104 degrees or heat indices of 108 to 112. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. && $$
323 WWUS74 KMOB 220746 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 246 AM CDT Sun Jul 22 2018 ALZ059-261>266-FLZ201>206-MSZ075-076-078-079-221600- /O.CON.KMOB.HT.Y.0003.000000T0000Z-180722T2300Z/ Escambia-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Perry-Greene-Stone-George- Including the cities of Atmore, Brewton, Flomaton, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 246 AM CDT Sun Jul 22 2018 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * HEAT INDEX VALUES...Ranging between 108 and 112 degrees. * IMPACTS...The combination of hot temperatures and high humidity may result in heat stress or heat related illness. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected of 103 to 104 degrees or heat indices of 108 to 112. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. && $$
721 WWUS74 KMOB 221542 AAA NPWMOB URGENT - WEATHER MESSAGE...UPDATED National Weather Service Mobile AL 1042 AM CDT Sun Jul 22 2018 ALZ059-261>266-FLZ201>206-MSZ075-076-078-079-222300- /O.CON.KMOB.HT.Y.0003.000000T0000Z-180722T2300Z/ Escambia-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Perry-Greene-Stone-George- Including the cities of Atmore, Brewton, Flomaton, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 1042 AM CDT Sun Jul 22 2018 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * HEAT INDEX VALUES...Ranging between 108 and 112 degrees. * IMPACTS...The combination of hot temperatures and high humidity may result in heat stress or heat related illness. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected of 103 to 104 degrees or heat indices of 108 to 112. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this heat advisory went out at Jul 20, 1:11 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 20, 1:11 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
111 PM CDT Fri Jul 20 2018
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
18Z issuance...Expect mostly VFR to MVFR cigs and visibilties
through 21.18z. Could also see a brief period of IFR cigs near
sunrise Sat morning though not enough to mention in the current
forecast. Lower cigs and visibilties mainly in and around isolated
to scattered showers and thunderstorms through the forecast
period. The best chance for showers and thunderstorms will be
later this afternoon through early this evening followed by a
possible 2 round late tonight and early Sat morning in response to
a large complex of thunderstorms moving southward from the TN
River valley to the northern gulf states overnight and early Sat
morning. Winds will be mostly southwest to west at 5 to 10 kts
through this evening diminishing to 3 to 5 knots later this
evening and overnight then increasing 6 to 12 knots through
21.18z. 32/ee
&&
.PREV DISCUSSION... /issued 710 AM CDT Fri Jul 20 2018/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...
12Z issuance...
Lingering low clouds over northwest Florida are prompting the
current IFR conditions. These clouds are expected to dissipate
later this morning. Elsewhere VFR conditions are expected through
the majority of the forecast period with light north winds through
the day. DJ/17
PREV DISCUSSION... /issued 451 AM CDT Fri Jul 20 2018/
NEAR TERM /Now Through Friday night/...A Heat Advisory is in effect
from noon today until 7 PM CDT this evening for areas west of the
Mobile River.
During the day today, dry mid-level air dips south towards the
Central Gulf Coast ahead of a trough centered over the Great Lakes
region. A subtle ridge building locally over southern
Mississippi/ Alabama along with the dry air should suppress most
if not all of the convection for the daylight hours. Some sparse
convection maybe possible owing to CAPE values above 2000 J/kg and
PWATS near 1.8 inches though model soundings show any rain would
have to first overcome a layer of <10% RH values around the 500mb
level.
Heat indices will be the main concern this afternoon. Some
temperatures near the southern Mississippi / Alabama boarder could
reach the mid to upper 90s combined with surface RH values of 50%
or more. This would allow for heat indices between 108-112
degrees during the late afternoon and early evening. As such a
Heat Advisory has been issued for our Mississippi counties and
Alabama counties west of the Mobile River from noon until 7pm CDT.
After sundown and into the late evening we'll have to monitor the
possible development of a mesoscale convective system over northern
Alabama. The MCS maybe able to utilize some elevated CAPE values
around 2000 J/kg as propagates south. If it holds together, the line
of strong storms could bring gusty winds to southern Alabama
throughout the overnight hours. DJ/17
SHORT TERM /Saturday Through Sunday night/...Model data still
indicates that scattered showers and thunderstorms will occur over
the weekend, mostly over the eastern half of the forecast area as
a series of short waves deepen the upper trof over the eastern
third of the country. These shortwaves, while difficult to
determine exact timing, will result in clusters of thunderstorms
(MCS's) periodically moving down from the north through the
period. At the surface, a reinforcing frontal boundary will move
south down into our forecast area by Sunday, providing large scale
low level forcing. While showers and storms could be possible at
any time through the forecast period, diurnal patterns will be
most dominant with convective coverage likely being most
widespread in the afternoon and early evening hours. we expect
chance PoPs over eastern portions of the forecast area and more
isolated PoPs to the west on both Saturday and Sunday.
Will likely be seeing the hottest temperatures of the summer thus
far on Saturday and Sunday, especially with regard to widespread
heat indices in excess of 108 degrees, and up to around 112
degrees in many areas (especially over the southern half of the
forecast area). A Heat Advisory issued for the western third of
the forecast area for Friday will likely be extended eastward,
particularly for southern counties, for Saturday and Sunday.
Daytime highs primarily in the mid 90s at most locations will
occur both Saturday and Sunday, and with the very moist airmass
still in place, widespread heat indices in the 103-107 degree
range can be expected across the northern half of the forecast
area with 108 to 112 degrees occurring across the southern half.
12/DS
LONG TERM /Monday Through Thursday/...Models remain in relatively
good agreement with dropping and upper low or at least a deep upper
trough southward to the northeastern Gulf coastal region Monday
into Tuesday, then maintain this general pattern through Thursday.
This unsettled pattern aloft will gradually reflect as a broad,
weak surface low pressure area along the northeastern Gulf coast
by Tuesday, which will persist through Thursday as well. With this
pattern, shower and thunderstorm coverage will likely increase on
Monday and continue into at least the middle of the week. On the
upside, increased cloud cover and more widespread convection should
knock afternoon temperatures and heat indices down a few degrees
during most of next week. 12/DS
MARINE...A north to south pressure gradient between the low over
land and the surface high over the central Gulf should lead to light
to moderate westerly flow through the weekend. A series of weak surface
boundaries dip south over the northern Gulf strengthening the westerly
winds late in the weekend. A boundary late Monday shifts and weakens
winds out of the northwest. Offshore showers and thunderstorms will
be possible along the leading edge of these surface boundaries. DJ/17
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 7 PM CDT this evening for ALZ051-052-261-263-
265.
FL...None.
MS...Heat Advisory until 7 PM CDT this evening for MSZ067-075-076-078-
079.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Jul 20, 12:18 PM CDT, 3 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 1218 PM CDT Fri Jul 20 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-211730- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 1218 PM CDT Fri Jul 20 2018 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...This Afternoon and Tonight Heat index will rise to 100-105 degrees across the eastern part of the area this afternoon. Heat Advisory is in effect for the western part of the area for a heat index of 108-112. An isolated strong to severe storm is possible generally north Highway 84 corridor overnight. Main threat is localized damaging wind gusts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Heat index of 108-112 degrees with locally higher values possible Saturday and Sunday. Heat Advisories may be necessary across part of the area. Isolated to scattered strong storms with gusty winds and frequent lightning are possible Saturday into Saturday evening. Moderate rip current risk Saturday and Sunday for coastal Alabama and northwest Florida beaches. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Thursday. GMZ630>636-650-655-670-675-211730- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1218 PM CDT Fri Jul 20 2018 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight Locally higher winds, waves, and seas along with frequent lightning will accompany any storms that develop through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Locally higher winds, waves, and seas along with frequent lightning will accompany any storms that develop this weekend through Monday. Moderate to occasionally strong westerly wind may create hazardous conditions for small craft Saturday through Sunday.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:22 PM CDT | Areal Flood Advisory | MOB | Covington | 3 hr |
| Jul 19, 8:42 PM CDT | Special Marine Warning | MOB | 46 min | |
| Jul 20, 3:17 AM CDT | Heat Advisory | MOB | Choctaw, Mobile, Washington | 16 hr |
| Jul 19, 8:16 PM CDT | Special Weather Statement | MOB | Okaloosa | 29 min |
| Jul 19, 8:27 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 3 hr |
Nearby
Heat Advisories in Mississippi, 2018Heat Advisories in Alabama, 2018Heat Advisories in Florida, 2018Every heat advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.